Alert archive / Nebraska / Fire Weather Watches in 2012

Fire Weather Watch 2, NWS North Platte, NE

March 4, 201212 counties in Nebraska

NWS North Platte, NE issued this fire weather watch at Mar 4, 2012, 3:00 PM MST for 12 counties in Nebraska. It took effect at Mar 5, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 3:00 PM MST (22:00 UTC)
In effect from
Mar 5, 2012, 11:00 AM MST
Expired
Mar 5, 2012, 3:20 AM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WWUS83 KLBF 042200
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CST SUN MAR 4 2012

...EXTREME FIRE DANGER MONDAY AFTERNOON...

.STRONG WEST AND SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY
PERCENTAGES WILL COMBINE WITH DRY FUELS MONDAY AFTERNOON TO
PRODUCE EXTREME FIRE WEATHER CONDITIONS ACROSS MUCH OF WESTERN
NEBRASKA. SPRING LIKE TEMPERATURES IN THE 60S WITH DEW POINT
VALUES NEAR 20...WILL RESULT IN RELATIVE HUMIDITY VALUES AROUND 
15 PERCENT DURING THE AFTERNOON.

NEZ204-210-219-050600-
/O.NEW.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS-
400 PM CST SUN MAR 4 2012 /300 PM MST SUN MAR 4 2012/

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA AND THE SOUTHEAST 
PANHANDLE OF NEBRASKA...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT MONDAY AFTERNOON. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...DRY VEGETATION WILL COMBINE WITH THESE WEATHER 
  CONDITIONS TO PROMOTE EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MASEK

HTTP://WEATHER.GOV/LBF
2 follow-up statements
898 
WWUS83 KLBF 042330
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CST SUN MAR 4 2012

...EXTREME FIRE DANGER MONDAY AFTERNOON...

.LOW RELATIVE HUMIDITY COMBINED WITH GUSTY WESTERLY WINDS AND DRY
FUELS WILL LEAD TO THE POSSIBILITY OF CRITICAL FIRE CONDITIONS
ACROSS THE EASTERN NEBRASKA PANHANDLE AND SOUTHWESTERN NEBRASKA ON
MONDAY AFTERNOON. 

NEZ204-210-219-051130-
/O.CON.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS-
530 PM CST SUN MAR 4 2012 /430 PM MST SUN MAR 4 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA AND THE
SOUTHEAST PANHANDLE OF NEBRASKA...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN 
  BASIN AND FIRE WEATHER ZONE 219 LOESS PLAINS. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...DRY VEGETATION WILL COMBINE WITH THESE WEATHER 
  CONDITIONS TO PROMOTE EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LBF
413 
WWUS83 KLBF 051020 AAA
RFWLBF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 AM CST MON MAR 5 2012

NEZ204-210-219-051130-
/O.CAN.KLBF.FW.A.0002.120305T1800Z-120306T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS-
420 AM CST MON MAR 5 2012 /320 AM MST MON MAR 5 2012/

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT 
LAKE NWR...FIRE WEATHER ZONE 210 FRENCHMAN BASIN AND FIRE WEATHER 
ZONE 219 LOESS PLAINS...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
FIRE WEATHER WATCH. 

THE LATEST GUIDANCE SUPPORT A SMALL AREA OF CRITICAL FIRE DANGER 
TODAY ACROSS THE EASTERN PANHANDLE WITH WINDS GUSTING TO 25 MPH. 
ELSEWHERE WINDS GUST TO 25 MPH BUT RELATIVE HUMIDITY IS EXPECTED
TO BE BETWEEN 15 AND 20 PERCENT. THUS CONDITIONS DO NOT SUPPORT
CRITICAL FIRE DANGER. THE FIRE WEATHER WATCH IS CANCELLED.

$$

HTTP://WEATHER.GOV/LBF

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 2:38 PM MST, 22 minutes earlier.

Area forecast discussion, Mar 4, 2:38 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CST SUN MAR 4 2012

.SYNOPSIS...

SURFACE LOW PRESSURE ASSOCIATED WITH A FAST MOVING CLIPPER SYSTEM
ALREADY MOVING INTO SOUTHERN MISSOURI WITH TRAILING COLD FRONT NEAR
THE NEBR/KANSAS BORDER AT 20Z. VERY WINDY ACROSS PARTS OF WESTERN
NEBRASKA. STRONGEST WINDS ACROSS EASTERN AREAS. WINDS ALREADY
DIMINISHING ACROSS THE NORTHWEST AS SURFACE HIGH BUILDS IN.

&&

.DISCUSSION...

SHORT TERM...THROUGH WEDNESDAY.

ZONAL FLOW WILL BUILD ACROSS THE NORTHERN AND CENTRAL PLAINS LATE
TONIGHT INTO MONDAY AND USHER IN STRONG WARM AIR ADVECTION.  MODEL
GUIDANCE INDICATES H85 TEMPERATURES ACROSS SOUTHWEST NEBRASKA NEAR
14C BY LATE MONDAY AFTERNOON. WEST TO SOUTHWEST WINDS AND SUNNY
SKIES TO BRING HIGHS TO NEAR 70 AT IML AND NEAR 60 AT ONL AND VTN.
FIRE CONCERNS AS RELATIVE HUMIDITY VALUES APPROACH CRITICAL LEVELS.
A FIRE WEATHER WATCH TO BE ISSUED FOR ALL 3 ZONES. REFERENCE FIRE
WEATHER DISCUSSION BELOW FOR DETAILS.

H85 THERMAL RIDGE WILL BE MAXIMIZED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA ON TUESDAY...WITH H85 TEMPERATURES 14 TO 19C.  THIS SHOULD
TRANSLATE TO HIGHS FROM UPPER 60S FAR NORTH TO MID 70S SOUTHWEST.
AGAIN SOUTHERLY RETURN TO INCREASE IN THE AFTERNOON AS LOW PRESSURE
DEEPENS IN NEBR PNHDL IN RESPONSE TO A GREAT BASIN TROUGH.  FIRE
ZONES 204...210...219 AND POSSIBLY SOUTHERN PORTIONS OF 206 MAY
EXPERIENCE RED FLAG CONDITIONS. REFERENCE FIRE WEATHER DISCUSSION
BELOW FOR DETAILS.

AS UPPER TROUGH ADVANCES ON THE NORTHERN AND CENTRAL PLAINS TUESDAY
NIGHT...A STRONG COLD FRONT WILL ACCOMPANY THE TROUGH AND BRING AN
END TO THE PLEASANT WEATHER CONDITIONS. A CHANCE FOR RAIN/SNOW
SHOWERS NORTHWEST AFTER MIDNIGHT. FOR WEDNESDAY...A SLIGHT CHANCE
SNOW SHOWERS NORTHWEST AND RAIN SHOWERS SOUTHEAST IN THE
MORNING...CONTINUED AFTERNOON SNOW SHOWERS WITH RAIN/SNOW SHOWERS
SOUTHEAST. HIGHS FROM UPPER 30S NORTHWEST TO LOWER 40S SOUTHEAST.

LONG RANGE...WEDNESDAY NIGHT THROUGH SUNDAY.

SOUTHWARD SAGGING COLD FRONT AND ADVANCING UPPER TROUGH SHOULD BRING
DRY CONDITIONS WEDNESDAY NIGHT...ALTHOUGH MAINLY CLOUDY SKIES MAY
PERSIST.

THE LONG RANGE SOLUTIONS VARYING GREATLY REGARDING FORECAST TRACK OF
CUTOFF LOW INITIALLY ACROSS AZ/NM WED NIGHT. CURRENT EXTENDED GRID
PROCEDURE PLACES SLIGHT CHANCE POPS FOR -RA SUNDAY. TIMING COULD
COME AS EARLY AS FRIDAY NIGHT/SATURDAY PER ECMWF 12Z SOLUTION. TEMPS
LOOK REASONABLE IN THE UPPER 40S THURSDAY...TO UPPER 50S WEST AND
LOWER 50S EAST BY SATURDAY/SUNDAY.

&&

.AVIATION...
MAINLY VFR CONDITIONS THE NEXT 24 HOURS. WEAK DISTURBANCE MOVING
SOUTHEAST ACROSS THE CENTRAL PART OF THE STATE TODAY. LOCALLY A
BRIEF SPRINKLE IS POSSIBLE THIS AFTERNOON...ALONG A SWATH FROM
KIEN...THRU KTIF...TO KBBW. CIGS MAY BRIEFLY DROP TO HIGH
MVFR...AROUND BKN025...WITHIN THE SPRINKLES. WAVE EXITS EARLY THIS
EVENING WITH DECREASING CLOUDS OVERNIGHT...BECOME CLEAR BY MORNING.
NORTHWEST WINDS WILL BE GUSTY THROUGH EARLY EVENING...25 KTS TO 35
KTS WITH GUSTS TO 45 KTS. WINDS DIMINISH QUICKLY THIS EVENING WITH
THE LOSS OF HEATING...BECOMING LIGHT OVERNIGHT. SOUTH WINDS AROUND
10KTS DEVELOP IN THE MORNING.

&&

.FIRE WEATHER...
WARM FRONT PUSHES ACROSS THE AREA TOMORROW MORNING...AND WILL PUSH
HIGH TEMPERATURES WELL INTO THE 60S. SOUTHWEST NEBRASKA AND THE
SOUTHEAST PANHANDLE WILL SEE DRY CONDITIONS DEVELOP DURING AFTERNOON
WHICH WILL DROP MIN RH VALUES TO AROUND 15 PERCENT. THE PANHANDLE
WILL SEE BREEZY WEST WINDS...WHILE SW NEB WILL SEE MORE SOUTHWEST
WINDS...GUSTING CLOSE TO 25 MPH. THIS COMBINATION IS
MARGINAL...HOWEVER FUELS ARE DRY AND RESULTS IN NEAR CRITICAL FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH WILL BE ISSUED FOR MONDAY.
WARMER CONDITIONS FOR TUESDAY...HOWEVER WINDS MAY NOT BE AS STRONG.
WILL REEVALUATE TOMORROW FOR POSSIBLE HEADLINE FOR TUESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH MONDAY
AFTERNOON FOR NEZ204-210-219.

WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ006>010-026>029-
038.

&&

SHORT TERM/EXTENDED...ROBERG
AVIATION/FIRE WEATHER...MASEK
Hazardous weather outlook, Mar 4, 2:59 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CST SUN MAR 4 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-052200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
359 PM CST SUN MAR 4 2012 /259 PM MST SUN MAR 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVER NORTH CENTRAL AND CENTRAL NEBRASKA EARLY THIS EVENING. WINDS
WILL DIMINISH QUICKLY AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WARM FRONT WILL PUSH ACROSS THE AREA MONDAY MORNING...RESULTING
IN UNSEASONABLE WARM AND VERY DRY AIR ACROSS THE AREA MONDAY AND
TUESDAY. BREEZY WEST TO SOUTHWEST WINDS ACROSS THE REGION WILL
PRODUCE CRITICAL FIRE DANGER BOTH MONDAY AND TUESDAY AFTERNOON.
THE AREA OF CONCERN WILL DEPEND ON THE EASTWARD PROGRESS OF THE
DRY AIR...WITH THE HIGHEST RISK ACROSS WEST CENTRAL AND SOUTHWEST
NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Mar 4, 11:23 AM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1223 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     NON-TSTM WND GST ELLSWORTH               42.06N 102.29W
03/04/2012  M43 MPH          SHERIDAN           NE   DEPT OF HIGHWAYS

&&

JAHSENMA
Local storm report, Mar 4, 11:25 AM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     NON-TSTM WND GST DUNNING                 41.83N 100.10W
03/04/2012  M50 MPH          BLAINE             NE   DEPT OF HIGHWAYS

&&

JAHSENMA
Local storm report, Mar 4, 11:28 AM MST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     NON-TSTM WND GST BREWSTER                41.94N 99.87W
03/04/2012  M47 MPH          BLAINE             NE   DEPT OF HIGHWAYS

&&

JAHSENMA
Local storm report, Mar 4, 11:29 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST ONEILL                  42.46N 98.65W
03/04/2012  M45 MPH          HOLT               NE   AWOS

&&

JAHSENMA
Local storm report, Mar 4, 11:31 AM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     NON-TSTM WND GST 12 W BIG SPRINGS        41.06N 102.31W
03/04/2012  M48 MPH          DEUEL              NE   DEPT OF HIGHWAYS

&&

JAHSENMA
Local storm report, Mar 4, 11:43 AM MST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 PM CST SUN MAR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     NON-TSTM WND GST 6 ESE OSHKOSH           41.38N 102.24W
03/04/2012  M45 MPH          GARDEN             NE   MESONET

&&

JAHSENMA

Nearby

Fire Weather Watches in Nebraska, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.